MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SHORT V OSTEO 5MM X 7 3/4 IN; KNEE INSTRUMENT : CUTTING INSTRUMENTS

DEPUY ORTHOPAEDICS, INC. 1818910 SHORT V OSTEO 5MM X 7 3/4 IN; KNEE INSTRUMENT : CUTTING INSTRUMENTS
Catalog Number 242108000
Medical Device Problem Codes Break (1069); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the instrument was discovered to be inoperable before the patient was in room, prior to surgery starting.Upon inspection of the instrument, it was noticed the tips were fractured and the instrument was passed off sterile field before patient arrived on operating room.The decision was made not to use instrument.No pieces of instrument left in patient, no surgery delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: examination of the returned device revealed tip deformation.There is no evidence of breakage or missing material.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SHORT V OSTEO 5MM X 7 3/4 IN
Common Device Name
KNEE INSTRUMENT : CUTTING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8552124
Report Number1818910-2019-91681
Device Sequence Number13543365
Product Code HWM
UDI-Device Identifier10603295122784
UDI-Public10603295122784
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number242108000
Device Lot NumberSO2040282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer04/29/2019
06/03/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/23/2019
06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1